Lyrica

Discussion in 'General Health & Wellness' started by JeniDarlin, Jul 16, 2010.

  1. JeniDarlin

    JeniDarlin New Member

    Can anyone share with me their experience with Lyrica if you take it or have taken it? I took it for a few weeks back in 2007 and at first i thought it was helping but then i stopped taking it but can't remember why, I guess I had a weird reaction and didn't like the way it made me feel. But my fibro is getting worse and I wanted to try it again. I'm not taking vicodin anymore for pain because I just got too dependent on it, but I did start taking suboxone to help with getting off the vicodin. I also take soma for the pain and it really helps alot. But I feel I get too dependent on that as well as lorazepam for anxiety and I'd rather have something I can take long term that won't cause those same kind of dependent feelings. Do you know what I mean? I'd like to hear any responses. Thanks!
  2. Debra49659

    Debra49659 New Member

    Personally I did not like it. The side effects were horrible; swelling and weight gain were the worst of them. I gain 100lbs in roughly a year.

    I've lost about have of it to date when I was switched to Savella.

    All in all neither helped much with pain but if those are your options, well then sometimes a little relief is better than none.

    Deb

  3. hurts2blink

    hurts2blink New Member

    I had a TERRIBLE reaction to Lyrica. It made me hallucinate and other bad stuff. I have yet found an actual FM drug that works for me. BUT deep heat ultrasound does help me alot. And I had to come to the realization that for me to function pain meds will always be a part of my life. But there is one you can to that will not make you feel stoned or knock you out and that is Methadone. I had a doctor put me on oxy and mess me up I didnt care because this horrid pain was gone. I really regret it. But the methadone does work. And so does Trazadone to help get some relief from the spasms and anxiety. I hope this helps you a little bit. Good Luck
  4. eadams

    eadams New Member

    Oops! I started and reply and my fingers got all mixed up and I sent it accidentally. So, as I was saying, I also used Lyrica in 2007 and quit for some forgotten reason. I started again in April 2010 and worked up for a couple of months. The first week, I thought it was my miracle drug. I felt wonderful! Then all *$(# broke loose. I got so out of it mentally that I had to quit driving until just a couple of weeks ago. I hurt just as bad, if not worse, and I slept all the time. I can't even remember what all was going on with me because I was so out of it, but my husband remembers every minute. I went back off of it and it took at least a full month. Never again!

    On the other hand, I have a friend who takes it and she says it is like she doesn't even have fibromyalgia any more.

    I heard that men do well on it and it is believed that it has something to do with their testosterone level because the men that were tested that did not do well on it had low testosterone levels. I guess there is either a study in progress or there will be one. I wish I could say exactly who told me that, but I heard it in my fm support group and I don't remember who told me or where they heard it.

  5. eadams

    eadams New Member

    I posted a reply and forgot to add that I gained a lot of weight in a short amount of time without changing my eating for activity levels.
  6. hokiesrule

    hokiesrule New Member

    I couldn't tolerate Lyrica, my side effects were similar to my Fibro symptoms or worse. I'm glad I got off it if it causes weight gain. I actually can't tolerate any meds, (causes high liver enzymes for me) but somehow can take supplements without adverse effects.
  7. cdf11203

    cdf11203 New Member

    I'm currently finishing 2nd week weaning off Lyrica. I started weaning by taking every other night instead of nightly (75 mg). In a couple of days, I'll go from 75 mg every other day to every 3rd day. I'm experiencing MANY of these same symptoms, but am GRATEFUL for some natural help to balance things out. I'm taking Guna "mood", Guna "addict 1" and GABA Dietary Supplement. The Guna products are drops I put in my water throughout the day. GABA I generally take 750 - 3/day. I also take a specific liquid magnesium, adrenal support, Methyl Protect B Vitamin and vitamin D3. Lyrica is the 3rd med I've weaned off in 4-5 months. Cymbalta is another. Lyrica's been the worst, as expected.
  8. sunnyd33

    sunnyd33 New Member

    Sweetie, Lyrica caused me to wind up in the ER w/heart attack like symptoms, sent my anxiety attacks through the roof, etc. I was put on it in addition to Zoloft, Elavil, Tramadol, Pristiq,Xanax and was taking a natural substance Fibro-Release that a friend's co-worker was on....needless to say my dr. didn't know what the **** he was doing. I was on Savella briefly and the nausea knocked me out as well as the erratic moods. All this time, I was in so much pain and was depressed and everything else cause my grandpa was dying, and I felt like I was gonna die first. Vitamin D has helped me a lot. Demanded my drs. run that test after my own research and now take 2000IU a day (max that's best daily for your health--i'm a lab tech and my boss's boss has a PHD in Vitamin D--but I'm not pushing it, just saying I did a lot of research online about Fibro and found it helped then had my boss run the test after my drs ordered it). Also, Lodine and Norflex have helped. Mine's flaring now b/c I'm under a lot of stress b/c I'm about to lose my job due to my health, having to move, my car's about to be re-po'd and I can't afford my meds right now, either, but I also have esophagitis and gastroparesis as I just learned earlier this week-- ah-- life is but a dream....
  9. rkidd3423

    rkidd3423 New Member

    I'm sorry to hear about your struggles. My work is getting irritated with me missing as well because the pain is so bad. I am on Lyrica and it makes me confused and dizzy and extremely tired...which I need no help in that category! I have tried vitamin D, Neurontin, Skelaxin, Trazadone, Amitriptylene and Lortab. Nothing is helping me. I am truly sorry about your troubles. I will pray for you...and pray that I don't lose my job due to this disease that many people just don't understand.